How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Neurology
Satisfied Customers: 17357
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
Type Your Neurology Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

My legs cramp so hard I take hydrocodone to relieve the

Customer Question

My legs cramp so hard I take hydrocodone to relieve the pain. I also have excess fluid on my legs and take a pee pill and wear compression sox.
Submitted: 2 months ago.
Category: Neurology
Expert:  Neuro Doctor replied 2 months ago.

Hi, I am an American Board Certified Neurologist with vast experience in diagnosing & treating all types of neurological & other medical conditions including the concerns of severe leg cramps not responding to the treatments you have mentioned here and I am very glad to help you with your health concerns.

First I will ask few questions so that I can gather additional information related to your health concerns;

1) Have you had any investigations to find out why are you having leg cramps? If you had any investigations recently please mention the names of those investigations and also the results of the investigations.

2) What is the cause for excessive fluid in the legs?

3) What treatments have you tried other than the hydrocodone to relieve the leg cramps and the pain? What is the current dose of Hydrocodone you take, and how many times per day? Also please try to mention all the treatments you have tried so far to get relief from the leg pan and the cramps, so that I do not duplicate the recommendations which you might have already tried.

Expert:  Neuro Doctor replied 2 months ago.

Hi, have you received my questions posted above? I hope you are not encountering any technical glitches to access this site properly. If you require more time it is perfectly fine. Please take your time and reply when your time permits. Best Regards, ***** *****

Expert:  Neuro Doctor replied 2 months ago.

Hi, Please let me know if you need any help with the diagnosis and treatment of the severe cramps and the excess fluid in the legs you have mentioned and I will be very glad to help you in this regard

Best Regards,

Neuro Doctor

Customer: replied 2 months ago.
I've been to the doctor and he has performed investigations and they don't know what it is.The cause of excessive fluid legs may be due to a heart condition but it's one of the reasons I'm using this service... to ask why there is excessive fluid in my legs... and cramps.
Customer: replied 2 months ago.
presciptions include protonix 40mg, Lasix 20mg,flomax 0.4mg, allpurinal300mg, magnesium 400mg , Flonase 2 sprays,advair500/50 1puff twice a day Lipitor 10mg, cozaar 25mg, proscar 5mg, hydrocodone-apap 3-4 each late aftn & eve, spiriva2.5mg inhale once a day I have copd also.
Expert:  Neuro Doctor replied 2 months ago.

Thank you so much for all these additional details. I have gone through this information but I am not sure whether I could be of much help to you with your health situation. I will opt-out from this question and hopefully another expert at this site may be able to help you out. All the very best! Best regards! Neuro Doctor.

Expert:  Dr. D. Love replied 2 months ago.

Hello from JustAnswer.

While there are many possible causes of leg swelling and leg cramps, it certainly is true that heart disease is one of the most common cause. Doctors usually like to do other tests to confirm that heart disease is the cause, but the description certainly is consistent with this cause, and you are already taking several medicines that are designed to help ease the swelling and cramps.

There are a few options that can be considered in addition to what is already being done. A higher dose of the Lasix is frequently needed when swelling is stubborn. It also may help to add another diuretic that works by a different mechanism, such as chlorthalidone or spironolactone. Diuretics also can affect potassium and magnesium levels and this can contribute to the cramping, and since you are taking magnesium, I assume that the magnesium was low at one point. However, it is important to monitor potassium and magnesium levels to be certain that they are being maintained in the normal range.

It is also possible that there is a component of chronic venous insufficiency that may be contributing to the swelling and cramping. Using a supplement called horse chestnut may be able to help when this is present.

If I can provide any additional information, please let me know.

Related Neurology Questions